MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT? BILIARY; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLSTENT? BILIARY; PROSTHESIS, ESOPHAGEAL
Model Number H965430500
Medical Device Problem Codes Positioning Failure (1158); Detachment of Device or Device Component (2907); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a wallstent biliary uncovered stent was to be implanted in the bile duct to treat a stenosis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the device could not be deployed.The stent remained fully covered by the outer sheath upon removal, and no partial deployment was observed.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event and the patient's condition was stable at the conclusion of the procedure.Note: it was reported that the shipping mandrel was manually removed prior to advancing the guidewire through the device.Per the ifu, "by inserting the trailing end of the guidewire, the shipping mandrel will be pushed out.Do not remove the shipping mandrel before loading the guidewire." note: this event has been deemed a reportable event based on the investigation finding of inner sheath detached.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable investigation findings of inner sheath detached.Block h11: a wallstent biliary uncovered stent and its delivery system were received for analysis.The stent was fully covered and undeployed upon receipt.Visual inspection found the stainless-steel shaft detached, the inner sheath broken, and the outer sheath kinked.Media analysis on a provided photograph showed the inner sheath kinked as well.No additional problems were identified with the stent or delivery system.Product analysis could not confirm the reported event of stent failure to deploy as the stent was returned fully covered and undeployed and the delivery system was returned in a condition in which functional deployment testing was unable to be performed.The investigation concluded that the reported event and additional observed damages were most likely due to procedural factors as lesion characteristics, handling of the device, and the technique used by the physician (force applied).Taking all available information into consideration, the investigation concluded that the most probable cause is cause not established.

Brand Name
WALLSTENT? BILIARY
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22560345
Report Number3005099803-2025-03500
Device Sequence Number9699840
Product Code MUM
UDI-Device Identifier08714729204671
UDI-Public(01)08714729204671(17)251207(10)33014442
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2025
Device Model NumberH965430500
Device Catalogue NumberH965430500
Device Lot Number0033014442
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Initial Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale
Patient Weight63 KG